Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What is the cause of smoky taste after coughing in an pregnant on medicines for bacterial infection ?

I have a bacterial infection , but because I am pregnant I have not had any x rays to look at my lungs. I started on antibiotics yesterday, and starting today I have had a very burnt taste in my mouth after coughing up mucus . I am also coughing up clear liquid at the same time. It taste burnt or smoky. Is this most likely from the meds or is something more possibly going on?
Asked On : Sun, 1 Apr 2012
Answers:  2 Views:  390
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Gastroenterologist, Surgical 's  Response

Thanks for posting your query

For your information there are some medicines that are excreted in Saliva and they give unusual taste

If the cough is under control and the mucus has reduced I would suggest you wait till the medicines are done

If after 48 hours of stopping the medicine the taste continues you should see a doctor

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept my reply and rate it

Get Well Soon
Answered: Sun, 1 Apr 2012
I find this answer helpful
OBGYN Dr. Kulsoom Qureshi's  Response
Hi, your symptoms could be because of your illness, antibiotics or pregnant state itself. Let me tell you one thing there are other ways to investigate lung infection in pregnancy for e.g. you may test your sputum for the type of bacteria infection you are suffering from & then a specific antibiotic can be given to you on the basis of results. In addition if a physician recommends that an X-ray is indicated, it can be done after abdominal shielding especially after Ist 12 weeks of pregnancy. Remember a complicated chest infection is more likely to harm your baby then a X-Ray. I think you should discuss this out with your treating physician. Take care.
Answered: Sun, 1 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor